MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER
Catalog Number 5704110
Medical Device Problem Codes Gas Output Problem (1266); Decreased Pump Speed (1500); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that the carina device generated the alarm message "device error" twice at around 11.32 p.M.On the (b)(6) 2021 and as a result ventilation was no longer possible.No patient consequences were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The affected device, carina, serial number: (b)(6), was examined in the manufacturer's repair shop; the log file was also provided for further investigation.Based on the log file analysis, it could be confirmed that the device switched from an ongoing ventilation to "patient safe" mode at 11:27 p.M.And 11:32 p.M.On (b)(6) 2021; between the two events, the device was turned off and back on by the user.Previously, an excessive minute volume and a leakage had also been alerted.As a result of the investigation in the repair shop, a malfunction of the blower function was confirmed in addition to a large leakage and contact problems of the device.If a serious technical fault with device failure occurs during operation, the device switches to "patient safe" mode and ventilation is interrupted.The "device fault !!!" is alerted visually and acoustically by the device with high priority.The emergency breathing valve opens and allows the patient to breathe spontaneously.Ventilation of the patient with an independent ventilation device may be required.In the current case, the device reacted as specified and generated alarms regarding the detected deviations and the device malfunction.The affected parts were replaced in the course of the repair measures; the device was then tested according to the manufacturer's specifications and is fully functional again.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.

Brand Name
CARINA
Common Device Name
VENTILATORS, OTHER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
MDR Report Key13176027
Report Number9611500-2022-00004
Device Sequence Number12086976
Product Code CBK
UDI-Device Identifier04048675398516
UDI-Public(01)04048675398516(11)160725(17)161018(93)5704110-11
Combination Product (Y/N)N
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5704110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown